MAUDE Adverse Event Report: VOLCANO CORPORATION VERRATA PRESSURE GUIDE WIRE; WIRE, GUIDE, CATHETER

VOLCANO CORPORATION VERRATA PRESSURE GUIDE WIRE; WIRE, GUIDE, CATHETER
Model Number 10185
Medical Device Problem Code Material Distortion (2977)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/29/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This case was reviewed and investigated according to the manufacturer's policy.The customer declined to provide patient information.No damage was observed during prep.Resistance was felt during the procedure.The device was removed by itself, not as a system.Treatment was completed by the procedure.No tests/laboratory data was available.Other relevant data: no information was available.The implant or explant dates are not applicable to this device.Visual and microscopic inspection were performed on the returned device.The entirety of the wire was intact.The distal tip was wavy and the distal coil was stretched and bunched.This damage likely occurred as a result of mechanical strain during the procedure while the user attempted to free the device from being stuck.Per user report, during crossing the lesion, the device became stuck in a small branch.Another device was used to remove the wire.Damage to the device is consistent with the reported failure.Unfortunately, we were unable to conclusively determine how the device initially became stuck.Instructions for use (ifu) warns to never advance, torque or retract a pressure guide wire which meets significant resistance.The ifu also cautions the pressure guide wire should not be advanced if resistance is encountered.The wire should never be forcibly pushed into a vessel.Any time that resistance is encountered, the wire should be withdrawn under fluoroscopic guidance.In some instances, the wire may kink and must be removed.The manufacturing documentation for this device was reviewed and the device met all quality and manufacturing release criteria.There were no nonconforming material reports or deviations noted that would contribute to the reported failure mode.This complaint will be monitored as part of complaint data analysis.
 
Event or Problem Description
It was reported that during a coronary procedure, when crossing the lesion inside the body some resistance was met and the wire got stuck in a small branch.Another manufacturers wire was used and the [manufacturer's] wire could remove from the body.There was no patient injury.Patient released as expected in stable condition.Vessel: rca#3, artery occlusion: 50%, tortuousness: slightly.This event is being reported because additional intervention was performed in an attempt to remove the device.

Brand Name
VERRATA PRESSURE GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
VOLCANO CORPORATION
2870 kilgore road
rancho cordova CA 95670
MDR Report Key7152201
Report Number2939520-2017-00096
Device Sequence Number18871426
Product Code DQX
UDI-Device Identifier00845225002435
UDI-Public(01)00845225002435(17)200930
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K131288
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date09/30/2020
Device Model Number10185
Device Catalogue Number400-0300.16
Device Lot Number0243 50116192
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2017
Initial Report FDA Received Date12/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;